Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 317, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2008, 8:54 AM CDT for Cooke County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 8:54 AM CDT (13:54 UTC)
- Expired
- May 27, 2008, 10:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:00 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 27, 6:00 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 600 AM CDT TUE MAY 27 2008 .UPDATE... THUNDERSTORM COMPLEX HAS TURNED A LITTLE MORE RIGHT AND SHOULD AFFECT THE RED RIVER COUNTIES BETWEEN 7 AND 8 AM. THE STORMS SHOULD DISSIPATE BEFORE REACHING THE INTERSTATE 20 CORRIDOR. WILL ISSUE A QUICK UPDATE TO RAISE MORNING POPS IN THE NORTH. .79... && .AVIATION... EXPECT MVFR CEILINGS TO BECOME THE PREVAILING CONDITION IN THE NEXT HOUR BASED ON CURRENT 11-3.9 SATELLITE IMAGE. MUCH LIKE THE PAST FEW DAYS THE LOW CEILINGS SHOULD SCATTER OUT BEFORE MIDDAY. HOWEVER...CIRRUS SHIELD ASSOCIATED WITH APPROACHING THUNDERSTORM COMPLEX MAY LINGER FOR A GOOD PORTION OF THE MORNING. MY CURRENT THINKING IS THAT THE STORMS WILL DISSIPATE BEFORE REACHING THE METROPLEX TAF SITES BUT IT WILL BE CLOSE. EXPECT VFR CONDITIONS THIS AFTERNOON AND EVENING WITH A SOUTH WIND AROUND 15 KNOTS. NEXT CHANCE OF STORMS WILL ARRIVE LATE THIS EVENING AND OVERNIGHT WITH THE APPROACH OF A COLD FRONT. WILL CARRY PROB GROUPS BETWEEN 05 AND 12Z FOR NOW. .79... && .DISCUSSION... 252 AM A THUNDERSTORM COMPLEX WILL CONTINUE MOVING EAST ACROSS OKLAHOMA THIS MORNING AND SHOULD REMAIN NORTH OF THE RED RIVER. HOWEVER...A FEW SHOWERS/STORMS FEEDING INTO THE MAIN COMPLEX MAY AFFECT SOME LOCATIONS JUST SOUTH OF THE RED RIVER THROUGH SUNRISE. THE UPPER LEVEL PATTERN WILL BECOME WEAKLY DIFFLUENT ACROSS THE REGION OVER THE NEXT 24 HOURS AS HIGH PRESSURE SLIDES INTO SOUTHWEST TEXAS. THE COMBINATION OF INCREASING LARGE SCALE LIFT AND INSTABILITY WILL BRING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO PORTION OF NORTH TEXAS TODAY...ESPECIALLY IN THE NORTH. THUNDERSTORM CHANCES WILL INCREASE THIS EVENING AS A COLD FRONT ENTERS THE REGION FROM THE NORTHWEST. THE BEST CHANCE OF STORMS TONIGHT WILL BE GENERALLY NORTH OF INTERSTATE 20. A FEW STORMS MAY BECOME SEVERE DUE TO STRONG MID LEVEL LAPSE RATES. HAIL AND DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS. THUNDERSTORM CHANCES WILL LINGER ON WEDNESDAY AS THE THE COLD FRONT STALL ACROSS THE MIDDLE OF NORTH TEXAS. THE COLD FRONT SHOULD WEAKEN AND LIFT OUT OF THE REGION BY THURSDAY. THE ABSENCE OF SURFACE BOUNDARIES AND RIDGING ALOFT SHOULD KEEP THE THE REST OF THIS WEEK THROUGH EARLY NEXT WEEK RAIN-FREE. TEMPERATURES WILL REMAIN WARM THROUGH EARLY NEXT WEEK. HOWEVER...INCREASING CLOUDS AND SLIGHT DRIER AIR BEHIND THE COLD FRONT SHOULD KEEP TEMPERATURES WEDNESDAY THROUGH THURSDAY A BIT COOLER. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 95 72 91 71 93 / 20 40 30 10 5 WACO, TX 93 72 93 69 93 / 20 40 30 10 10 PARIS, TX 90 70 86 69 89 / 20 50 40 20 5 DENTON, TX 94 71 88 67 93 / 20 50 30 10 5 MCKINNEY, TX 91 71 88 66 93 / 20 40 30 10 5 DALLAS, TX 94 74 90 72 94 / 20 40 30 10 5 TERRELL, TX 91 71 91 68 93 / 20 40 40 20 5 CORSICANA, TX 91 71 91 70 92 / 20 40 30 20 10 TEMPLE, TX 92 70 92 68 92 / 20 30 30 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/79
Hazardous weather outlook, May 27, 8:24 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 824 AM CDT TUE MAY 27 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 824 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS ARE LIKELY THIS MORNING NORTH OF INTERSTATE 20 AND ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THIS AFTERNOON. HEAVY RAIN...CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH SOME OF THESE STORMS. THUNDERSTORM CHANCES WILL INCREASE AREAWIDE TONIGHT WHEN A COLD FRONT ENTERS THE REGION FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY NORTH OF INTERSTATE 20. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER ACROSS NORTH TEXAS ON WEDNESDAY AS A COLD FRONT STALLS ACROSS THE REGION. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. THUNDERSTORM CHANCES WILL DECREASE WEDNESDAY NIGHT AS END ON THURSDAY WHEN THE COLD FRONT LIFTS NORTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF INTERSTATE 20 THIS MORNING...AND IS MORE LIKELY ACROSS THE SAME AREA AFTER 6 PM THIS EVENING. 58
In the hours before
Special weather statement, May 27, 7:21 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 AM CDT TUE MAY 27 2008
TXZ091-092-271245-
MONTAGUE TX-COOKE TX-
721 AM CDT TUE MAY 27 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COOKE COUNTY
NORTHERN MONTAGUE COUNTY
AT 721 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES NORTH OF
GAINESVILLE TO 12 MILES NORTHEAST OF NOCONA TO 15 MILES NORTHWEST OF
NOCONA...MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE NOCONA.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THE
STORMS.
IF THESE STORMS INTENSIFY A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3397 9759 3391 9757 3392 9752 3391 9747
3384 9745 3383 9742 3383 9737 3389 9731
3389 9728 3375 9720 3367 9786 3389 9799
3386 9786 3399 9769 3399 9764
TIME...MOT...LOC 1221Z 345DEG 10KT 3405 9723 3393 9762
3390 9794Special weather statement, May 27, 8:08 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 AM CDT TUE MAY 27 2008
TXZ091-092-271345-
MONTAGUE TX-COOKE TX-
808 AM CDT TUE MAY 27 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN COOKE COUNTY
NORTHERN MONTAGUE COUNTY
AT 808 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
NOCONA TO 19 MILES NORTH OF WHITESBORO...MOVING SOUTHEAST AT 12 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CALLISBURG...NOCONA...ST.
JO AND STONEBURG.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3390 9757 3391 9748 3383 9742 3392 9720
3387 9716 3379 9720 3373 9715 3374 9709
3382 9706 3385 9709 3385 9702 3389 9699
3394 9700 3395 9694 3368 9694 3366 9797
3389 9797 3386 9786 3399 9769 3399 9764
TIME...MOT...LOC 1308Z 314DEG 11KT 3381 9779 3393 9690Special weather statement, May 27, 8:45 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 AM CDT TUE MAY 27 2008
TXZ091>093-271415-
MONTAGUE TX-GRAYSON TX-COOKE TX-
845 AM CDT TUE MAY 27 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
GRAYSON COUNTY
MONTAGUE COUNTY
AT 845 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
DENISON TO 5 MILES NORTHEAST OF BOWIE...MOVING SOUTHEAST AT 21 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...CALLISBURG...
COLLINSVILLE...DENISON...DORCHESTER...GAINESVILLE...GUNTER...HOWE...
KNOLLWOOD...LINDSAY...MUENSTER...NOCONA...POTTSBORO...SHERMAN...ST.
JO...TOM BEAN...WHITESBORO...FORESTBURG AND EISENHOWER STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...ONE-HALF
INCH DIAMETER HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THESE STORMS.
LAT...LON 3378 9648 3378 9643 3344 9639 3346 9786
3380 9791 3381 9720 3376 9718 3373 9715
3374 9709 3380 9710 3381 9708 3382 9650
TIME...MOT...LOC 1345Z 314DEG 18KT 3380 9658 3360 9776The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:21 AM CDT | Special Weather Statement | FWD | Montague | 24 min |
| May 27, 8:01 AM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| May 27, 8:08 AM CDT | Special Weather Statement | FWD | Montague | 37 min |
| May 27, 8:45 AM CDT | Special Weather Statement | FWD | Cooke, Grayson, Montague | 30 min |
| May 27, 9:09 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| May 27, 9:14 AM CDT | Special Weather Statement | FWD | Grayson | 31 min |
| May 27, 9:18 AM CDT | Special Weather Statement | FWD | Montague | 27 min |
| May 27, 9:30 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| May 27, 9:41 AM CDT | Special Weather Statement | FWD | Denton | 64 min |
| May 27, 9:43 AM CDT | Special Weather Statement | FWD | Fannin, Grayson | 32 min |
| May 27, 10:38 AM CDT | Special Weather Statement | FWD | Denton | 37 min |
| May 27, 10:51 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| May 27, 11:02 AM CDT | Special Weather Statement | FWD | Hopkins, Hunt, Rains | 28 min |
| May 27, 11:08 AM CDT | Special Weather Statement | FWD | Collin, Denton, Rockwall, Wise | 37 min |
| May 27, 11:24 AM CDT | Areal Flood Advisory | FWD | Wise | 2 hr |
| May 27, 11:26 AM CDT | Special Weather Statement | FWD | Kaufman, Van Zandt | 34 min |
| May 27, 11:28 AM CDT | Areal Flood Advisory | FWD | Hopkins, Hunt, Rains | 2 hr |
| May 27, 12:07 PM CDT | Flash Flood Warning | FWD | Denton | 113 min |
| May 27, 1:03 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 117 min |
| May 27, 1:10 PM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Navarro | 2 hr |
| May 27, 1:28 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| May 27, 1:37 PM CDT | Special Weather Statement | FWD | Navarro | 23 min |
| May 27, 1:56 PM CDT | Areal Flood Advisory | FWD | Denton | 2 hr |
| May 27, 2:04 PM CDT | Flash Flood Warning | FWD | Navarro | 116 min |
| May 27, 2:09 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone | 2 hr |
| May 27, 2:41 PM CDT | Special Weather Statement | FWD | Parker | 34 min |
| May 27, 2:59 PM CDT | Special Weather Statement | FWD | Hood | 31 min |
| May 27, 3:01 PM CDT | Special Weather Statement | FWD | Hill | 29 min |
| May 27, 3:04 PM CDT | Special Weather Statement | FWD | Hill | 26 min |
| May 27, 3:07 PM CDT | Areal Flood Advisory | FWD | Hood, Parker | 113 min |
| May 27, 3:24 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan | 2 hr |
| May 27, 3:31 PM CDT | Special Weather Statement | FWD | McLennan | 29 min |
| May 27, 3:34 PM CDT | Flash Flood Warning | FWD | Hood | 78 min |
| May 27, 3:49 PM CDT | Special Weather Statement | FWD | Bosque | 26 min |
| May 27, 3:51 PM CDT | Flash Flood Warning | FWD | McLennan | 114 min |
| May 27, 3:54 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 25 min |
| May 27, 3:57 PM CDT | Areal Flood Advisory | FWD | Navarro | 2 hr |
| May 27, 4:17 PM CDT | Special Weather Statement | FWD | Coryell | 28 min |
| May 27, 4:29 PM CDT | Special Weather Statement | FWD | Bell, Coryell, Milam | 31 min |
| May 27, 6:41 PM CDT | River Flood Warning | FWD | Denton | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.